Author Topic: Abilify (Aripiprizole) withdrawal  (Read 429 times)

[Buddie]

Abilify (Aripiprizole) withdrawal
« on: April 14, 2022, 04:04:52 pm »

I notice that there are not many hits on the forum for Abilify. I took it for 6 months or so, at a low dose, (1.5 - 2 mg). I experienced depression, depersonalization, and "wooly headedness" and narrowed it down to the abilify. I stopped for two weeks and felt ok for a while but got hit with massive depression and went back on it carelessly for a week. But I think I'm done now after reading some stuff on the net.

Has anyone else got an abilify story to tell?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #1 on: April 22, 2022, 07:37:00 pm »
Hi draft [...],

I haven’t been on the forum in years, but I thought I’d revisit and saw your post. I was put on Abilify in the psych hospital, to help with severe benzo withdrawal. I hated the way it made me feel, but I eventually started to get stable while on it and heal from withdrawal. I slowly tapered off if it after some time and was okay. However I was still on gabapentin….not sure if that made a difference. Abilify is a heavy drug. When I started it, I felt like I was in a thick fog for weeks. Felt like I couldn’t think or do much of anything, until I got used to it. I eventually started feeling semi normal again. It definitely helped my severe symptoms of benzo withdrawal and saved me from the torture I was in.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #2 on: April 22, 2022, 07:58:14 pm »
Thanks [...] for the response. Yeah it seems very heavy now. I have been on and off twice in 6 months. Tried to kick it this month and got in trouble last week so here I am again. I was on 2 mg and now only 1, but it still seems heavy. I get a clenching feeling in my head and it's hard to feel strongly. I'm glad I didn't get it on my benzo taper.

BTW congratulations on being med free! Really great.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #3 on: May 02, 2022, 03:34:33 pm »
I went a week without the 1 mg and I'm back on 1/2 mg with the intention of going to zero at some point. It's a hard one right now.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #4 on: May 25, 2022, 07:59:52 pm »
I tapered off this drug for nearly 2 years.  I managed to come off of it last fall.  No physical side effects. Just horrible depression for a few months.  I'm glad i'm off of it though.  I'm on way too many psych meds.  I just started weaning off klonopin.  8 days out.  Scared.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #5 on: May 26, 2022, 02:32:02 pm »
I tapered off this drug for nearly 2 years.  I managed to come off of it last fall.  No physical side effects. Just horrible depression for a few months.  I'm glad i'm off of it though.  I'm on way too many psych meds.  I just started weaning off klonopin.  8 days out.  Scared.

Wow. Thanks for posting. What dosage did you come off of and how did you calculate the reductions in the taper? How'd it go at the end?

I'm in a bad depression. Lost my feelings.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #6 on: May 26, 2022, 03:23:29 pm »
[...],
I started on 10mg. To be honest I can't remember what I did in the beginning to start my taper. I think I went from 10mg to 5mg.  But, at 5mg i stopped and stayed on that for months.  Then went down to 2mg and stayed on that for a good year.  I cut that 2mg tablet in half and stayed on that for awhile.  Then I cut the 1mg in half and stayed on that for a bit longer.  Then one day decided to quit.  I kept on waiting for physical side effects but nothing.  Only problem was the severe depression that came in waves.  That lasted several months, but has gone away.  I was prescribed Abilify for an add on to the antidepressant.  I did all this without my doctor knowing.  She just thought I wanted to lower the dose. She never knew I quit it. LOL Main reason I wanted off of it it is because I read that those have addictions (like me) it can make things worse. Unfortunately...didn't help with my addiction issue. LOL. I'm glad I got off.  One less med to deal with.  The med comes in 10mg, 5mg and 2mg.  I know there are higher doses though.  So you have room to play with it.  I didn't follow any specific plan.  I just went with how I felt and adjusted. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Abilify (Aripiprizole) withdrawal
« Reply #7 on: May 26, 2022, 10:32:15 pm »
[...],
I started on 10mg. To be honest I can't remember what I did in the beginning to start my taper. I think I went from 10mg to 5mg.  But, at 5mg i stopped and stayed on that for months.  Then went down to 2mg and stayed on that for a good year.  I cut that 2mg tablet in half and stayed on that for awhile.  Then I cut the 1mg in half and stayed on that for a bit longer.  Then one day decided to quit.  I kept on waiting for physical side effects but nothing.  Only problem was the severe depression that came in waves.  That lasted several months, but has gone away.  I was prescribed Abilify for an add on to the antidepressant.  I did all this without my doctor knowing.  She just thought I wanted to lower the dose. She never knew I quit it. LOL Main reason I wanted off of it it is because I read that those have addictions (like me) it can make things worse. Unfortunately...didn't help with my addiction issue. LOL. I'm glad I got off.  One less med to deal with.  The med comes in 10mg, 5mg and 2mg.  I know there are higher doses though.  So you have room to play with it.  I didn't follow any specific plan.  I just went with how I felt and adjusted.

Thanks for responding. I sent an IM to ask about some details.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.